Sign in to follow this  
Followers 0
Onemorestep

Coming off benzos and gabapentin

5 posts in this topic

So I started taking 1mg of Ativan and 600mg of gabapentin about 6 months ago and am thinking about how to get off of them when I'm out of college for summer vacation. If anyone has any suggestions that would be great. 

 

I divided the dose in half and am takin it twice a day now about 12 hours apart from each other. I think I'm experiencing some withdrawal symptoms already. Do you think that's because the agonization is less potent even though I'm dosing more frequently? 

 

Would it he be a good idea to move to .25 4 times a day and 150mg gabapentin 4 times when I'm more comfortable at this level? Then I can start reducing the individual doses. Kinda an odd method but idk seems like it would at least make it less up and down.

 

also considering going to get MeRT done (form of TMS). I went off 1mg of Ativan (sometimes two) that I had been taking for three months very quickly using this. I was already in hppd hell so I don't know if I had withdrawal symptoms. 

 

let me know your thoughts.

Edited by Onemorestep
Misspelling
0

Share this post


Link to post
Share on other sites

I don't know that taking more throughout the day is necessarily a good idea. Your brain will then be expecting medication at those points rather than just twice a day or however many times you were taking it before, which creates another mini-addiction problem. 

I think you're much better off sticking to taking them the same time of day but just decreasing the dosage by a very small amount, perhaps by grinding up your pills, removing a small bit each time and putting the rest of the powder into a drink. Each day you can then remove a little bit more. 

You're doing it the smart way but whatever you do I'd recommend decreasing dosage as gradual as possible. I went through benzo withdrawal last year and it was probably the worst month of my life and created insomnia for three more months after that. I think as long as you just go really gradual you should be OK. 

0

Share this post


Link to post
Share on other sites

Here is my initial thought.  

Gabapentin is sort of more towards a supplement-ish.   

Just slowly minimize Gabapentin throughout a month's time.  

 

1mg of Ativan is a fairly low dose.    So unless you are getting headaches or something, might as well stay at 1mg for now.  

Firstly, consult your doctor!

 

I think Ativan is in and out of system in about 5 days.   But you only feel the anti-anxiety effect for like 5 hrs. 

 

 

0

Share this post


Link to post
Share on other sites

WOOOOOO BOY HOWDY THIS IS SOME INTENSE STUFF. Withdrawals are nooo jokeeee. 

 

Although I've done an incredibly fast taper which I'm sure has made things more rough. 

 

I started on the 31st and now on the 11th I've cut my dosage beyond half.

 

starting dose:

.5mg Ativan twice daily

300mg gabapentin twice daily

 

i cut the morning Ativan dose off the bat and waited a week and now I'm shaving around 20 percent a day off the remaining .5mg. Currently at around .25mg at night now

 

the gabapentin I just tapered down by 20-50mg a day. Now I'm at about 60mg in the morning and 150 mg at night.

 

its hell but getting through it!

 

luckily I was only on them for about 8 months at a fairly low dose and not years. 

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0